Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 39, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 17, 2020, 5:33 AM CDT for Fulton County, Knox County, Illinois. It took effect at May 17, 2020, 8:58 PM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2020, 5:33 AM CDT (10:33 UTC)
- In effect from
- May 17, 2020, 8:58 PM CDT
- Expired
- May 19, 2020, 9:05 PM CDT
- In force
- 48 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 18.24 ft at May 19, 2020, 2:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
710
WGUS43 KILX 171034
FLWILX
Flood Warning
National Weather Service Lincoln IL
533 AM CDT Sun May 17 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties.
.Up to an additional inch of rain is expected across the Spoon River
basin today. With upstream portions of the basin having received
half to 1 inch of rain on Saturday, rises will begin later this
morning. Minor flooding is expected to develop at London Mills by
late tonight.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC057-095-180033-
/O.NEW.KILX.FL.W.0039.200518T0840Z-200519T1100Z/
/LNMI2.1.ER.200518T0840Z.200518T1800Z.200519T0500Z.NO/
533 AM CDT Sun May 17 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Spoon River at London Mills.
* From late tonight until Tuesday morning.
* At 445 AM Sunday the stage was 10.6 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 15.7 feet by tomorrow afternoon. The
river will fall below flood stage by early Tuesday morning.
* Impact...At 15.0 feet, minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Mon Tue Wed
Spoon River
London Mills 15 10.6 Sun 5 AM 15.5 14.0 10.7
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
Geelhart7 follow-up statements
046
WGUS83 KILX 171648
FLSILX
Flood Statement
National Weather Service Lincoln IL
1148 AM CDT Sun May 17 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties.
.Up to an additional inch of rain is expected across the Spoon River
basin today. With upstream portions of the basin having received
half to 1 inch of rain on Saturday, rises will result in minor
flooding by this evening.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-180648-
/O.EXT.KILX.FL.W.0039.200518T0328Z-200519T2254Z/
/LNMI2.1.ER.200518T0328Z.200518T1800Z.200519T1654Z.NO/
1148 AM CDT Sun May 17 2020
The Flood Warning continues for
The Spoon River at London Mills.
* From this evening until Tuesday afternoon.
* At 1045 AM Sunday the stage was 10.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 17.0 feet by tomorrow afternoon. The river will fall below
flood stage by Tuesday morning.
* Impact...At 15.0 feet, minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Mon Tue Wed
Spoon River
London Mills 15 10.9 Sun 11 AM 16.6 15.9 12.1
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
Geelhart774
WGUS83 KILX 180159
FLSILX
Flood Statement
National Weather Service Lincoln IL
859 PM CDT Sun May 17 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-181558-
/O.EXT.KILX.FL.W.0039.200518T0158Z-200519T0600Z/
/LNMI2.1.ER.200518T0103Z.200518T1200Z.200519T0000Z.NO/
859 PM CDT Sun May 17 2020
The Flood Warning continues for
The Spoon River at London Mills.
* From this evening until late Monday night.
* At 845 PM Sunday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.1 feet by
tomorrow morning. The river will fall below flood stage tomorrow
evening.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Spoon River
London Mills 15 15.3 Sun 9 PM 16.1 13.4 10.3
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
25219
WGUS83 KILX 181929
FLSILX
Flood Statement
National Weather Service Lincoln IL
229 PM CDT Mon May 18 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-190930-
/O.EXT.KILX.FL.W.0039.000000T0000Z-200519T1905Z/
/LNMI2.1.ER.200518T0103Z.200518T1845Z.200519T1305Z.NO/
229 PM CDT Mon May 18 2020
The Flood Warning continues for
The Spoon River at London Mills.
* Until Tuesday afternoon.
* At 145 PM Monday the stage was 17.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Spoon River
London Mills 15 17.1 Mon 2 PM 15.2 11.6 9.4
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
07060
WGUS83 KILX 190150
FLSILX
Flood Statement
National Weather Service Lincoln IL
850 PM CDT Mon May 18 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-191549-
/O.EXT.KILX.FL.W.0039.000000T0000Z-200521T1012Z/
/LNMI2.1.ER.200518T0103Z.200519T1200Z.200521T0412Z.NO/
850 PM CDT Mon May 18 2020
The Flood Warning continues for
The Spoon River at London Mills.
* Until late Wednesday night.
* At 745 PM Monday the stage was 17.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by
tomorrow morning. The river will fall below flood stage Wednesday
evening.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Spoon River
London Mills 15 17.9 Mon 8 PM 18.5 16.9 13.8
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
Shimon207
WGUS83 KILX 191527
FLSILX
Flood Statement
National Weather Service Lincoln IL
1027 AM CDT Tue May 19 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties.
.River levels are currently cresting at London Mills, and a slow
fall will begin this afternoon. Flooding is expected to subside
early Thursday morning.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-200526-
/O.EXT.KILX.FL.W.0039.000000T0000Z-200521T1120Z/
/LNMI2.1.ER.200518T0103Z.200519T0845Z.200521T0520Z.NO/
1027 AM CDT Tue May 19 2020
The Flood Warning continues for
The Spoon River at London Mills.
* Until Thursday morning.
* At 415 AM Tuesday the stage was 18.3 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently cresting, and will fall below
flood stage by early Thursday morning.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
London Mills 15 18.3 Tue 4 AM 17.0 14.0 11.3
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
Geelhart942
WGUS83 KILX 192248
FLSILX
Flood Statement
National Weather Service Lincoln IL
548 PM CDT Tue May 19 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
Spoon River at Seville affecting Fulton County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-200941-
/O.EXT.KILX.FL.W.0039.000000T0000Z-200520T0941Z/
/LNMI2.1.ER.200518T0103Z.200519T0845Z.200520T0341Z.NO/
548 PM CDT Tue May 19 2020
The Flood Warning continues for
The Spoon River at London Mills.
* Until late tonight.
* At 445 PM Tuesday the stage was 16.2 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this evening.
* Impact...At 15 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
London Mills 15 16.2 Tue 5 PM 13.7 12.1 10.7
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
ILC057-201247-
/O.EXT.KILX.FL.W.0047.200519T2246Z-200521T1200Z/
/SEVI2.1.ER.200519T2007Z.200520T0600Z.200521T0600Z.NO/
548 PM CDT Tue May 19 2020
The Flood Warning continues for
The Spoon River at Seville.
* From this afternoon until Thursday morning.
* At 445 PM Tuesday the stage was 21.9 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to flood stage late this
afternoon and continue rising to near 22.3 feet by
early tomorrow morning. The river will fall below flood stage early
Thursday morning.
* Impact...At 22 feet...Water begins to flood agricultural areas
near the river.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
Seville 22 21.9 Tue 5 PM 22.3 21.4 17.9
&&
LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
4030 9015 4041 9040
$$
07288
WGUS83 KILX 200205
FLSILX
Flood Statement
National Weather Service Lincoln IL
905 PM CDT Tue May 19 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC057-095-200235-
/O.CAN.KILX.FL.W.0039.000000T0000Z-200520T0941Z/
/LNMI2.1.ER.200518T0103Z.200519T0845Z.200520T0111Z.NO/
905 PM CDT Tue May 19 2020
The Flood Warning is cancelled for
The Spoon River at London Mills.
* At 845 PM Tuesday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 811 PM Tuesday.
* Forecast...The river will continue to fall to 11.0 feet by Thursday
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
London Mills 15 14.8 Tue 9 PM 13.0 11.0 9.6
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
25What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 17, 2:57 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 17, 2:57 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 257 AM CDT Sun May 17 2020 .SYNOPSIS... Issued at 257 AM CDT Sun May 17 2020 Scattered showers and thunderstorms will be common across central and southeast Illinois today. Locally heavy rainfall is possible, along with the potential for severe thunderstorms this afternoon and early evening, highest east of I-55. A cold front will push across the area this afternoon and evening, ending the thunderstorms. Rain chances will linger through the start of the work week, as an upper level low pressure system lingers over the area. && .SHORT TERM...(Today and tonight) ISSUED AT 257 AM CDT Sun May 17 2020 Latest surface analysis placed double-barrel low pressure to our west, one centered in NW IA and another over NE TX. A warm frontal feature extended southeast from the NW IA low into the northern CWA. This front delineated mid 50s dew points to the north, from mid 60s dew points farther south. Aloft, water vapor imagery and UA analysis showed dual closed lows spinning over northern and southern Plains. A large area of 1.5-1.7" PW airmass extended from the lower Mississippi Valley north into central IL. Forecast concerns today are two-fold, with heavy rain and severe threat. Will continue Flash Flood Watch into early evening for all but the far northwest and southeast CWA, as most of the area remains primed for locally heavy rainfall. This is a result of the high PW airmass, large scale ascent ahead of the upper low, and more focused lift ahead of embedded shortwaves in southwest mid level flow. This will provide for rounds of locally heavy rainfall in training thunderstorms through this morning. As we head towards midday a strong cold front will begin pushing into the western CWA, while surface low pressure slowly deepens towards northern IL. If we can get some breaks in north to south oriented rain bands ahead of the front, should develop enough instability to support a band of low- topped strong to severe storms. While deep layer shear is not overly impressive, strong 0-1 km shear would promote potential for rotating supercells within the line. Low LCLs would also favor a tornado potential, and SPC has increased TOR probs to 5% and severe risk to slight over the eastern 2/3 of the CWA. 00z guidance and latest CAMs have continued to slow the front, so have backed conditional severe threat west towards the IL River Valley at 18z, shifting east with the front into far eastern IL towards 00z. Heavy rain and flash flooding will also be possible with these storms. After the front clears eastern IL during the evening, thunderstorm chances end. Overnight the upper low begins to move into western IL. Scattered showers may be possible, but forecast soundings have more of a drizzly look with drying in the mid levels and a saturated airmass below 1 km. && .LONG TERM...(Monday through Saturday) ISSUED AT 257 AM CDT Sun May 17 2020 The forecast for much of the upcoming work week will hinge on the slow movement of the closed 500 mb low. This will remain cutoff from the main upper flow pattern across the U.S., likely resulting in only a slow southeast drift through late week. 00z guidance suggest the low will reach southern IL by 12z Tue, then linger around the Ohio/Tennessee Valley area through Friday. Given this setup, mostly cloudy skies and scattered primarily afternoon showers will be possible Monday and Tuesday. Temperatures will likely be a few degrees below normal through Tuesday, before moderating mid to late week as the low fills and and an upper ridge begins to lean east from the Plains. If the ridge can make it this far east by Friday and Saturday as currently advertised, above normal temperatures could be reached. Mainly dry weather is expected through the end of the week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1148 PM CDT Sat May 16 2020 Ceilings should decrease to predominantly MVFR with isolated IFR overnight, while widespread shra and isolated tsra affect the area. Vsby should be generally MVFR, with isolated IFR in thunderstorms. Cigs/vsbys should slowly improve from late morning into afternoon, although a line of strong thunderstorms should develop late in the afternoon and sweep across the central IL terminals, and may produce a short reduction in flight conditions again. VFR conditions should return after around 00Z, although low cigs may return again after 06Z Monday. Winds E-SE around 10 kts overnight, shifting to southerly and increasing to 10-15 kts with gusts around 20-25 kts late Sunday morning. Following a cold front and the associated line of thunderstorms, winds should switch to westerly and decrease. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for ILZ029>031-037-038- 041>055-061. && SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...37
Hazardous weather outlook, May 16, 3:11 PM CDT, 14 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 311 PM CDT Sat May 16 2020 ILZ029>031-036-037-040-041-047-171100- Cass-Fulton-Marshall-Mason-Peoria-Schuyler-Tazewell-Woodford- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will continue into tonight. Severe weather is not expected at this time. The Illinois River at Henry and downstream will remain in flood through next week. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Additional rainfall will around an inch. This amount of rain may cause ponding of water in flood prone areas. The Illinois River at Henry and downstream will remain in flood through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027-028-171100- Knox-Stark- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Additional rainfall will be under an inch. However given recent rains, this amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042-043-171100- De Witt-Logan-McLean- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Additional rainfall will range from 1 to 2 inches. This amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-053>057-062-073-171100- Champaign-Coles-Cumberland-Douglas-Edgar-Lawrence-Macon-Moultrie- Piatt-Vermilion- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Some of the storms could be strong to severe with isolated damaging winds and hail up to 1 inch possible. Additional rainfall will range from 1 to 1.5 inches. This amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ063-068-171100- Clark-Crawford- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Some of the storms could be strong to severe with isolated damaging winds and hail up to 1 inch possible. The Wabash River in Crawford and Clark Counties is expected to go into minor flooding late Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ048>052-061-066-067-071-072-171100- Christian-Clay-Effingham-Jasper-Menard-Morgan-Richland-Sangamon- Scott-Shelby- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Some of the storms will be capable of producing strong wind gusts, hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Some of the storms could be strong to severe with isolated damaging winds and hail up to 1 inch possible. Additional rainfall will range from 1 to 2 inches. This amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
In the hours before
Local storm report, May 17, 4:39 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
439 AM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM HEAVY RAIN 3 SSE CURRAN 39.70N 89.76W
05/17/2020 M2.67 INCH SANGAMON IL MESONET
MESONET STATION DW3458 CHATHAM. 24-HOUR
TOTAL.
&&
GEELHARTLocal storm report, May 17, 4:44 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 AM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HEAVY RAIN 1 NNE MARSHALL 39.41N 87.68W
05/17/2020 M2.15 INCH CLARK IL MESONET
MESONET STATION AU010 MARSHALL. 24-HOUR
TOTAL.
0426 AM HEAVY RAIN 1 E CHATHAM 39.67N 89.67W
05/17/2020 M1.84 INCH SANGAMON IL MESONET
MESONET STATION FW5373 CHATHAM. 24-HOUR
TOTAL.
0400 AM HEAVY RAIN 2 NW LOVINGTON 39.73N 88.66W
05/17/2020 M1.83 INCH MOULTRIE IL MESONET
HADS MESONET STATION WORI2. 24-HOUR TOTAL.
0428 AM HEAVY RAIN 2 SSE URBANA 40.08N 88.19W
05/17/2020 M1.82 INCH CHAMPAIGN IL MESONET
MESONET STATION FW0668 URBANA. 24-HOUR
TOTAL.
&&
GEELHARTLocal storm report, May 17, 4:47 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
447 AM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM HEAVY RAIN 2 W GLENARM 39.61N 89.71W
05/17/2020 M1.71 INCH SANGAMON IL MESONET
MESONET STATION FW6606 AUBURN. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0421 AM HEAVY RAIN 3 NE MARSHALL 39.43N 87.65W
05/17/2020 M1.60 INCH CLARK IL MESONET
MESONET STATION AP194 MARSHALL. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0400 AM HEAVY RAIN 1 SE CHAMPAIGN 40.11N 88.25W
05/17/2020 M1.51 INCH CHAMPAIGN IL MESONET
MESONET STATION SSEI2 0.7 SE CHAMPAIGN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0416 AM HEAVY RAIN 1 ENE URBANA 40.11N 88.18W
05/17/2020 M1.50 INCH CHAMPAIGN IL MESONET
MESONET STATION DW9614 URBANA. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0300 AM HEAVY RAIN 2 WSW CHAMPAIGN 40.10N 88.31W
05/17/2020 M1.49 INCH CHAMPAIGN IL MESONET
MESONET STATION CMII2 2.5 W CHAMPAIGN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0400 AM HEAVY RAIN 4 ENE TOWER HILL 39.41N 88.90W
05/17/2020 M1.46 INCH SHELBY IL MESONET
MESONET STATION SRCI2 3.6 E TOWER HILL. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0430 AM HEAVY RAIN WINCHESTER 39.63N 90.45W
05/17/2020 M1.44 INCH SCOTT IL MESONET
MESONET STATION EW0975 WINCHESTER. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0400 AM HEAVY RAIN 2 SE COWDEN 39.23N 88.84W
05/17/2020 M1.44 INCH SHELBY IL MESONET
MESONET STATION CWDI2 1.6 SE COWDEN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0420 AM HEAVY RAIN 2 SSW SAVOY 40.03N 88.27W
05/17/2020 M1.39 INCH CHAMPAIGN IL ASOS
ASOS STATION KCMI CHAMPAIGN - UIUC AP. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0152 AM HEAVY RAIN 5 WSW SHERMAN 39.85N 89.68W
05/17/2020 M1.36 INCH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0423 AM HEAVY RAIN SHELBYVILLE 39.41N 88.81W
05/17/2020 M1.32 INCH SHELBY IL MESONET
MESONET STATION AT671 SHELBYVILLE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0400 AM HEAVY RAIN 1 NNE CHESTERVILLE 39.70N 88.39W
05/17/2020 M1.32 INCH DOUGLAS IL MESONET
MESONET STATION CTVI2 1.5 NE CHESTERVILLE.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0419 AM HEAVY RAIN 4 NW CHAMPAIGN 40.16N 88.31W
05/17/2020 M1.26 INCH CHAMPAIGN IL MESONET
MESONET STATION EW8817 CHAMPAIGN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&
GEELHARTLocal storm report, May 17, 4:53 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
453 AM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HEAVY RAIN 2 SSE JACKSONVILLE 39.71N 90.22W
05/16/2020 M1.25 INCH MORGAN IL COCORAHS
COCORAHS STATION IL-MG-13 SOUTH JACKSONVILLE
0.3 E. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0300 AM HEAVY RAIN 1 SW RIVERTON 39.84N 89.55W
05/17/2020 M1.24 INCH SANGAMON IL MESONET
MESONET STATION RVTI2 0.6 SW RIVERTON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0416 AM HEAVY RAIN 2 W SIDNEY 40.02N 88.10W
05/17/2020 M1.23 INCH CHAMPAIGN IL MESONET
MESONET STATION EW3403 SIDNEY. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0430 AM HEAVY RAIN SULLIVAN 39.60N 88.61W
05/17/2020 M1.22 INCH MOULTRIE IL MESONET
MESONET STATION SULVN SULLIVAN. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0300 AM HEAVY RAIN 1 WSW HAVANA 40.29N 90.07W
05/17/2020 M1.18 INCH MASON IL MESONET
MESONET STATION HAVI2 0.7 W HAVANA. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0426 AM HEAVY RAIN 1 NE LAKE OF THE WOODS 40.22N 88.36W
05/17/2020 M1.15 INCH CHAMPAIGN IL MESONET
MESONET STATION CW2101 MAHOMET. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0424 AM HEAVY RAIN 1 W GALESBURG 40.95N 90.39W
05/17/2020 M1.15 INCH KNOX IL MESONET
MESONET STATION AP879 GALESBURG. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0301 AM HEAVY RAIN 2 WNW CHARLESTON 39.50N 88.21W
05/17/2020 M1.12 INCH COLES IL MESONET
MESONET STATION AU589 CHARLESTON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0415 AM HEAVY RAIN 4 WNW TAYLORVILLE 39.53N 89.33W
05/17/2020 M1.10 INCH CHRISTIAN IL AWOS
AWOS STATION KTAZ TAYLORVILLE MUNI AP. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0400 AM HEAVY RAIN 1 E SHELBYVILLE 39.41N 88.78W
05/17/2020 M1.05 INCH SHELBY IL MESONET
MESONET STATION SBYI2 1.5 E SHELBYVILLE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0421 AM HEAVY RAIN 2 N LONG CREEK 39.83N 88.85W
05/17/2020 M1.02 INCH MACON IL ASOS
ASOS STATION KDEC DECATUR AP. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0415 AM HEAVY RAIN 1 SSE RANTOUL 40.28N 88.15W
05/17/2020 M1.01 INCH CHAMPAIGN IL AWOS
AWOS STATION KTIP RANTOUL AIRPORT. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:06 PM CDT | Flash Flood Watch | ILX | Cass, Champaign, Christian, DeWitt, Douglas, Logan and 15 more | 34 hr |
| May 17, 5:37 AM CDT | River Flood Warning | ILX | Piatt | 7 days |
| May 17, 10:56 AM CDT | Areal Flood Warning | ILX | Sangamon | 6 hr |
| May 17, 11:37 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 5 days |
| May 17, 11:37 AM CDT | River Flood Warning | ILX | Cass, Mason | 8 days |
| May 17, 4:09 PM CDT | Tornado Warning | ILX | Macon | 17 min |
| May 17, 4:48 PM CDT | Special Weather Statement | ILX | Piatt | 42 min |
| May 17, 4:54 PM CDT | Special Weather Statement | ILX | Clark, Crawford, Lawrence, Richland | 51 min |
| May 17, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 46 min |
| May 17, 5:30 PM CDT | Special Weather Statement | ILX | Champaign, Douglas | 45 min |
| May 17, 5:50 PM CDT | Special Weather Statement | ILX | Lawrence | 25 min |
| May 17, 6:02 PM CDT | Tornado Warning | ILX | Lawrence | 28 min |
| May 17, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 19 min |
| May 17, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 16 min |
| May 17, 6:52 PM CDT | Special Weather Statement | ILX | Vermilion | 53 min |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.